Levetiracetam-induced interstitial nephritis in a patient with glioma

J Clin Neurosci. 2012 Jan;19(1):177-8. doi: 10.1016/j.jocn.2011.08.007. Epub 2011 Nov 8.

Abstract

A 45-year-old man with a new diagnosis of low grade glioma was started on an escalating dose of levetiracetam (Lev) for seizure management. He gradually developed intractable nausea/vomiting and a high creatinine concentration due to acute renal failure which was attributed to Lev-induced interstitial nephritis. The medication was changed and his renal function rapidly improved to his baseline.

Publication types

  • Case Reports
  • Research Support, N.I.H., Extramural

MeSH terms

  • Acute Kidney Injury / chemically induced*
  • Acute Kidney Injury / diagnosis
  • Anticonvulsants / administration & dosage
  • Anticonvulsants / adverse effects*
  • Astrocytoma / complications
  • Astrocytoma / diagnosis
  • Astrocytoma / pathology
  • Brain Neoplasms / complications
  • Brain Neoplasms / diagnosis
  • Brain Neoplasms / pathology
  • Humans
  • Levetiracetam
  • Male
  • Middle Aged
  • Nephritis, Interstitial / chemically induced*
  • Nephritis, Interstitial / diagnosis
  • Piracetam / administration & dosage
  • Piracetam / adverse effects
  • Piracetam / analogs & derivatives*
  • Seizures / drug therapy*
  • Seizures / etiology
  • Seizures / prevention & control

Substances

  • Anticonvulsants
  • Levetiracetam
  • Piracetam